MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET WITH STANDARD NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET WITH STANDARD NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9175
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard¿ extension set with standard needleless connector was blocked due to the proximal port creating a vacuum.This complaint was created to capture the 3rd of 3 related incidents.The following information was provided by the initial reporter: "proximal port on the extension port it won't run, it's creating a vaccum fluid not running through it.".
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of flow issues - fluid blockage could not be verified due to the product not being returned for failure investigation.A device history record review for material# mx9175 and lot# 22109067 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05oct2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.
 
Event or Problem Description
No additional information was provided.Material#: mx9175; batch#: 22099394, 22019434, 22109067.It was reported by customer that proximal port on the extension port it won't run, it's creating a vacuum fluid not running through it.Verbatim: complaint received via email.Email(s) attached.Proximal port on the extension port it won't run, it's creating a vaccum fluid not running through it.3 different loyts having this issue lot #'s 22099394, 22019434, 22109067.On 28sep2023, lot 22019434 is not part of this complaint.I forwarded your email to the individual who reported the issues to me.I am waiting on their response.Additionally i was out of the office for a short time due to illness which is contributing to the delay in responding.On 02oct2023, and i have no idea the lot number of the tubing.It was tubing that came with the patient from prep.The incident that i encountered occurred on 9/7.Experienced a similar issue prior to this, but i do not know what day.Was issue being described noted before, or during used? the problem occurred during use, after induction of anesthesia.Was there any patient involvement? yes.The tubing/iv fluid was connected to a patient.This was after induction of general anesthesia.Any adverse events or serious injury reported to patient or healthcare professional? only adverse effect was that i placed a 2nd iv in the patient because i didn¿t know why the first one wasn¿t working.There was a delay in starting surgery.Luckily the patient was stable at the time and not in need of immediate medication administration.This could have easily been the case as blood pressure is frequently labile after induction of general anesthesia and re-positioning the patient for surgery (patient was placed in lateral position just prior to us seeing a problem).What was the patient outcome? good.Uneventful surgery proceeded after we fixed the problem.Was there any delay of, or change in, the course of treatment due to this event? several minute delay in starting surgery.What procedure was being performed? shoulder arthroscopy.What medication was used in the procedure? multiple is sample available for return to bd for investigation? if yes, please provide the sender¿s name and address for us to create the fedex return label.I do not know if we have a sample from the same lot #.If sample is not available, are you able to provide photo(s) of the sample? we have plenty of these extensions ¿ i just don¿t know about the lot #.This is dr.Original narrative.We¿ve encountered a couple instances of occlusions of our ivf recently.It took a bit of troubleshooting, but i was able to narrow the problem down to the proximal port on the extension tubing portion of our ivf set ups (port nearest the patient).When an infusion is plugged into that port, a total occlusion of the line has occurred to the point where you can¿t push anything/squeeze chamber ¿ functionally as if the iv is clamped.We were able to solve the problem by a) removing the infusion and b) changing out the extension tubing.I¿m not sure if this is a problem with a particular lot, random occurrences, or related to the plum pump tubing.Please keep an eye out for these issues and notify the techs if you encounter this.¿ can you guys please keep a tally if this keeps happening? i know of 2 so far ¿ today in or 4 and reported one in cath lab.(b)(4).

Brand Name
BD MAXGUARD¿ EXTENSION SET WITH STANDARD NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17814265
Report Number9616066-2023-01945
Device Sequence Number12302415
Product Code FPA
UDI-Device Identifier50885403237674
UDI-Public(01)50885403237674
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/05/2025
Device Catalogue NumberMX9175
Device Lot Number22109067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown